A 57-year-old man with acute promyelocytic leukaemia (APML) received induction therapy including all-trans-retinoic acid (ATRA). At day 15, he developed dyspnoea, haemoptysis and hypoxia. Thorax CT demonstrated diffuse ground-glass opacity and consolidation predominantly in dorsal regions, which may reflect increased vascular permeability. He was diagnosed with differentiation syndrome. After dexamethasone was administered and chemotherapy suspended, his symptoms improved and abnormal lesions mostly disappeared on follow-up CT examinations. We report a short-term high-resolution CT series of differentiation syndrome.
- haematology (incl blood transfusion)
- haematology (drugs and medicines)
- drugs: respiratory system
Statistics from Altmetric.com
Contributors TO—Image diagnosis and writing manuscript. YN—Image diagnosis and writing manuscript. WS—A physician in charge. YW—Edited manuscript.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Case reports provide a valuable learning resource for the scientific community and can indicate areas of interest for future research. They should not be used in isolation to guide treatment choices or public health policy.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.